Alert archive / Iowa / Special Weather Statements in 2012
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Mar 30, 2012, 4:44 AM CDT for Muscatine County, Scott County, Iowa. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 4:44 AM CDT (09:44 UTC)
- Expired
- Mar 30, 2012, 5:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
Counties Muscatine County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 12 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS83 KDVN 300944 SPSDVN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 AM CDT FRI MAR 30 2012 IAZ065>068-ILZ015-301045- CEDAR-CLINTON-MUSCATINE-ROCK ISLAND-SCOTT- 444 AM CDT FRI MAR 30 2012 ...THUNDERSTORMS WITH SMALL HAIL MOVING INTO THE QUAD CITIES... AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MUSCATINE...MOVING EAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... DURANT AROUND 455 AM CDT... BLUE GRASS AROUND 500 AM CDT... WALCOTT AROUND 505 AM CDT... DAVENPORT AROUND 510 AM CDT... ELDRIDGE AROUND 515 AM CDT... LONG GROVE AROUND 520 AM CDT... PENNY SIZE HAIL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN...ARE EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER...MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. LAT...LON 4189 9050 4155 9022 4136 9105 4159 9130 TIME...MOT...LOC 0940Z 249DEG 40KT 4148 9108 $$ SHEETS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 3:52 AM CDT, 52 minutes earlier.
Area forecast discussion, Mar 30, 3:52 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 352 AM CDT FRI MAR 30 2012 .SYNOPSIS... A WEAKENING THUNDERSTORM COMPLEX WAS ROLLING THROUGH THE FORECAST AREA EARLY THIS MORNING WITH AN EMBEDDED MCV NOTED ON THE LOOP OF DVN RADAR JUST WEST OF MQT. AT 07Z...MSAS INDICATED THE SURFACE LOW OVER SOUTH CENTRAL IOWA WITH AN INVERTED TROUGH REACHING NORTH INTO WESTERN MN AND AN AXIS OF 3 TO 4 MB PRESSURE FALLS OVER N CENTRAL IL. && .SHORT TERM...TODAY AND TONIGHT... THE MAIN DECAYING THUNDERSTORM COMPLEX WILL CONTINUE NORTHEAST INTO NORTHERN IL AND SOUTHERN WI THIS MORNING. HOWEVER...WE WILL STILL HAVE TO CONTEND WITH WITH MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SEEN ON AREA RADARS FURTHER WEST OVER CENTRAL IA OVER THE NEXT SEVERAL HOURS. THESE WERE LIKELY BEING ENHANCED BY THE MID LEVEL SHORTWAVE AND DRYING SEEN ON WV IMAGERY MOVING INTO WESTERN IA. WILL THUS KEEP MAINLY CHANCE POPS SCATTERED SHOWERS AND THUNDERSTORMS GOING OVER THE EAST THROUGH MID MORNING. CHALLENGE WILL THEN BE LINGERING STRATUS IN THE LOW LEVEL CYCLONIC FLOW AS THE SURFACE LOW FOLLOWS THE PRESSURE FALLS AXIS INTO NORTHERN ILLINOIS BY MIDDAY. CONSIDERING THAT THE LOW CLOUDS CURRENTLY EXTEND ALL THE WAY TO THE MO RIVER...HAVE GONE WITH A MORE PESSIMISTIC FORECAST KEEPING THE LOW CLOUDS IN PLACE THROUGH THE DAY ACROSS THE NORTHEAST WITH PARTIAL CLEARING WEST AND SW BY AFTERNOON. THIS WILL LIMIT WARMING AND HAVE SCALED BACK HIGHS ROUGHLY 5 DEGREES IN THE NORTH...WHILE OPTIMISTICALLY COUNTING ON SUNSHINE TO BOOST THE SW INTO THE UPPER 60S TO AROUND 70. TONIGHT...SURFACE RIDGING SHOULD BRING CLEARING SKIES...BUT WILL STILL HAVE TO WATCH FOR RETURN ELEVATED FLOW ALOFT IN ESPECIALLY THE WEST. MODELS CONTINUE TO SUGGEST SOME SUFFICIENTLY STEEP MID LEVEL LAPSE RATES AND CONVERGENCE ON A WARM...MOIST ADVECTION WING AROUND 850 MB TO KEEP SLIGHT CHANCES FOR THUNDERSTORMS AFTER MIDNIGHT. HAVE STAYED CLOSE TO PREVIOUS FORECAST MINS...FROM THE UPPER 30S IN THE FAR NORTHEAST TO AROUND 50 SOUTH. ..SHEETS.. .LONG TERM...SATURDAY THROUGH THURSDAY... A MILD BUT ACTIVE PATTERN WILL BE IN PLACE FOR MUCH OF THE FORECAST PERIOD. FOR SATURDAY AND SUNDAY UPPER RIDGING BUILDS INTO THE REGION AHEAD OF A DEVELOPING WEST COAST TROF. A S/W OVER SOUTH CENTRAL CANADA...TOPPING THE BUILDING RIDGE...WILL DRAG A COLD FRONT INTO THE CENTRAL AND NORTHERN PLAINS BY SATURDAY EVENING. SEVERAL FACTORS ARE FAVORABLE FOR TSRA CHANCES AHEAD OF THE FRONT INCLUDING WEAK THETA-E ADVECTION...LOW LEVEL FGEN AND AN AXIS OF ELEVATED CAPE WORKING INTO THE WESTERN CWFA LATE SATURDAY. HOWEVER...THERE IS NO APPARENT TRIGGER WITH THE BETTER SYNOPTIC FORCING WELL NORTH OF THE FORECAST AREA SO KEPT POPS IN THE SLIGHT CHANCE CATEGORY FOR SATURDAY. KEPT SOME LOW CHANCE POPS GOING INTO SATURDAY NIGHT WITH THE S/W DROPPING SOUTHEAST THROUGH THE WESTERN GREAT LAKES...PUSHING A COLD FRONT SOUTH AND SOUTHEAST INTO THE CWFA LATE SUNDAY. UPPER RIDGING SLIDES ACROSS THE FORECAST AREA SUNDAY NIGHT WHICH WILL HELP SUPPRESS PRECIP DEVELOPMENT. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL OVER THE WEEKEND WITH SUNDAY BEING THE WARMEST DAY. KEPT HIGHS IN THE MID 60S TO MID 70S SATURDAY WITH UPPER 70S TO MID 80S FOR SUNDAY AND LOWS IN THE 50S. MONDAY THROUGH TUESDAY THERE/S GOOD AGREEMENT AMONG THE LONG RANGE MODELS THAT THE WEST COAST TROF WILL PUSH ANOTHER COLD FRONT INTO THE REGION. THE FRONT SHOULD BE JUST WEST OF THE CWFA BY MONDAY MORNING AND IS PROGGED TO MOVE THROUGH THE MID MISSISSIPPI VALLEY MONDAY NIGHT. HAVE GONE WITH BROAD BRUSH CHANCE POPS FOR TSRA ASSOCIATED WITH THE FROPA MONDAY AND MONDAY NIGHT. KEPT TEMPERATURES IN THE 70S TO LOW 80S MONDAY WITH SOME UNCERTAINTY AS TO HOW FAR NORTH THE WARM FRONT WILL BE DURING THE DAY. THE GFS HOLDS THE FRONT OVER THE CWFA WHILE THE NAM/ECM PUSH THE FRONT THROUGH. LEANED MORE TOWARD THE COOLER GFS SOLUTION. THE CUT OFF UPPER LOW WILL PASS TO OUR SOUTH TUESDAY AND WEDNESDAY. THE MORE NORTHERN GFS KEEPS THE LOW CLOSE ENOUGH FOR SOME LIGHT SHRA TO BRUSH OUR SOUTHERN CWFA TUESDAY NIGHT. WEDNESDAY AND THURSDAY DRY WEATHER IS EXPECTED WITH COOLER BUT STILL ABOVE NORMAL TEMPERATURES AS SURFACE AND UPPER RIDGING BUILD OVER THE AREA. ..DLF.. && .AVIATION... /ISSUED 107 AM CDT FRI MAR 30 2012/ NOCTURNAL THUNDERSTORM COMPLEX NOW MOVING ACROSS THE TERMINALS...AFFECTING KCID AND SHOULD MOVE TO KDBQ KMLI AND KBRL IN THE NEXT FEW HOURS. MAINLY MVFR CIGS AND VSBYS ASSICATED WITH THIS AREA OF THUNDERSTORMS...THOUGH THE STRONGER CELLS ARE PRODUCING BRIEF IFR VISIBILITIES. AFTER THIS INITIAL WAVE OF THUNDERSTORMS WE SHOULD GET A PERIOD OF MAINLY VFR CONDITIONS WITH LIGHT RAIN AND A FEW EMBEDDED THUNDERSTORMS TO DROP THINGS BACK INTO MVFR. AHEAD OF AND WITHIN THE THUNDERSTORMS WINDS SHOULD BE SOUTHEAST AT 10-15KTS WITH GUSTS UP TO 20KTS. BEHIND THE STORMS A SHORT PERIOD OF STRONGER WINDS OF 20-25KTS WITH GUSTS OF 30-40KTS IS POSSIBLE. SHOWERS TO END OVER THE AREA DURING THE 11-15Z TIME RANGE...WITH SOME LINGERING MVFR STRATUS POSSIBLE. HOWEVER...AFTER 15Z WE SHOULD RETURN TO VFR CONDITIONS WITH WINDS TURNING NORTHWEST AT 10-15KTS. ..LE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/DLF
Hazardous weather outlook, Mar 29, 3:55 PM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 PM CDT THU MAR 29 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-301000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 355 PM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM IN THE CENTRAL PLAINS WILL MOVE EAST PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. CURRENT INDICATIONS SUGGEST A LOW CHANCE FOR SEVERE STORMS THIS EVENING AND INTO THE OVERNIGHT SOUTH OF A LINE FROM SIGOURNEY IOWA...TO WEST OF MACOMB ILLINOIS. THE PRIMARY THREAT WOULD BE FROM LARGE HAIL THIS EVENING...AND A SECONDARY THREAT OF GUSTY WINDS LATER TONIGHT IN SOUTHEASTERN IOWA...NORTHEASTERN MISSOURI...AND FAR NORTHWESTERN ILLINOIS. THE STORM PREDICTION CENTER HAS AREAS ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA...TO BURLINGTON...AND TO CARTHAGE ILLINOIS IN A SLIGHT RISK FOR SEVERE WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FRIDAY MORNING. AT THIS TIME NO SEVERE STORMS ARE EXPECTED. THERE IS A CHANCE FRO MORE THUNDERSTORMS FRIDAY NIGHT...SATURDAY NIGHT AND AGAIN ON MONDAY. IT IS TOO EARLY TO DETERMINE ANY RISK OF SEVERE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE FOR SPOTTER ACTIVATION LATE THIS AFTERNOON AND TONIGHT IN SOUTHEASTERN IOWA...NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS. 12
In the hours before
Local storm report, Mar 29, 11:57 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM HAIL 1 ESE INDEPENDENCE 42.47N 91.88W
03/29/2012 M0.25 INCH BUCHANAN IA TRAINED SPOTTER
&&
DLFSpecial weather statement, Mar 30, 1:16 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 116 AM CDT FRI MAR 30 2012 IAZ040>042-051>054-063>065-076-077-300815- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...SIGOURNEY...WASHINGTON 116 AM CDT FRI MAR 30 2012 ...STRONG GUSTY WINDS MAY FOLLOW THUNDERSTORMS... A PERIOD OF STRONG SOUTHEAST WINDS FROM 30 TO 40 MPH CAN BE EXPECTED ALONG THE BACK EDGE OF A LARGE CLUSTER OF THUNDERSTORMS MOVING THROUGH EAST CENTRAL IOWA EARLY THIS MORNING. BRIEF GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...OVER EASTERN IOWA ESPECIALLY NORTH OF NORTH OF INTERSTATE 80 BEFORE 3 AM. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS EARLY THIS MORNING. SHEETS
Special weather statement, Mar 30, 1:18 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WORDING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 118 AM CDT FRI MAR 30 2012 IAZ040>042-051>054-063>065-076-077-300815- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...SIGOURNEY...WASHINGTON 118 AM CDT FRI MAR 30 2012 ...STRONG GUSTY WINDS MAY FOLLOW THUNDERSTORMS... A PERIOD OF STRONG SOUTHEAST WINDS FROM 30 TO 40 MPH CAN BE EXPECTED ALONG THE BACK EDGE OF A LARGE CLUSTER OF THUNDERSTORMS MOVING THROUGH EAST CENTRAL IOWA EARLY THIS MORNING. BRIEF GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...OVER EASTERN IOWA ESPECIALLY NORTH OF INTERSTATE 80 BEFORE 3 AM. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS EARLY THIS MORNING. SHEETS
Local storm report, Mar 30, 1:25 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 AM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 4 W STANLEY 42.64N 91.89W
03/29/2012 E0.25 INCH BUCHANAN IA TRAINED SPOTTER
1156 PM HAIL 1 ESE INDEPENDENCE 42.47N 91.88W
03/29/2012 M0.25 INCH BUCHANAN IA TRAINED SPOTTER
&&
LELocal storm report, Mar 30, 4:24 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 AM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
03/30/2012 E1.75 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL.
&&
DLFSpecial weather statement, Mar 30, 4:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 AM CDT FRI MAR 30 2012 IAZ065>068-ILZ015-301045- CEDAR-CLINTON-MUSCATINE-ROCK ISLAND-SCOTT- 444 AM CDT FRI MAR 30 2012 ...THUNDERSTORMS WITH SMALL HAIL MOVING INTO THE QUAD CITIES... AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MUSCATINE...MOVING EAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... DURANT AROUND 455 AM CDT... BLUE GRASS AROUND 500 AM CDT... WALCOTT AROUND 505 AM CDT... DAVENPORT AROUND 510 AM CDT... ELDRIDGE AROUND 515 AM CDT... LONG GROVE AROUND 520 AM CDT... PENNY SIZE HAIL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN...ARE EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER...MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. LAT...LON 4189 9050 4155 9022 4136 9105 4159 9130 TIME...MOT...LOC 0940Z 249DEG 40KT 4148 9108 SHEETS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:02 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Johnson, Linn | 58 min |
| Mar 29, 10:09 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 66 min |
| Mar 29, 11:53 PM CDT | Special Weather Statement | DVN | Buchanan | 52 min |
| Mar 30, 12:01 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 29 min |
Nearby
Special Weather Statements in Iowa, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.